Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
164 Doctors are Online

Was diagnosed with typhoid. Fever seems to aggravate due to exertion. Medical cure for this?

I was diagnosed with typhoid 3 weeks ago, took intravenous medication as there was high fever(104+) it got better, but since a week, I have been getting low grade fever in the day and subsides after taking crocin. Fever seems to aggravate due to exertion, still feel weak. Can you suggest possible reasons and course of action?
Asked On : Sun, 28 Apr 2013
Answers:  1 Views:  54
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
  User's Response
Hi, Thanks, Typhoid fever is treated with antibiotics which kill the Salmonella bacteria. Prior to the use of antibiotics, the fatality rate was 20%. Death occurred from overwhelming infection, pneumonia, intestinal bleeding, or intestinal perforation. With antibiotics and supportive care, mortality has been reduced to 1%-2%. With appropriate antibiotic therapy, there is usually improvement within one to two days and recovery within seven to 10 days.

Several antibiotics are effective for the treatment of typhoid fever. Chloramphenicol was the original drug of choice for many years. Because of rare serious side effects, chloramphenicol has been replaced by other effective antibiotics. The choice of antibiotics is guided by identifying the geographic region where the infection was contracted (certain strains from South America show a significant resistance to some antibiotics.) If relapses occur, patients are retreated with antibiotics.

Those who become chronically ill (about 3%-5% of those infected), can be treated with prolonged antibiotics. Often, removal of the gallbladder, the site of chronic infection, will provide a cure. Regards, Dr.Sharmila
Answered: Sun, 28 Apr 2013
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor